MAUDE Adverse Event Report: SPINAL ELEMENTS VENUS ACP; ANTERIOR CERVICAL PLATE SCREW

SPINAL ELEMENTS VENUS ACP; ANTERIOR CERVICAL PLATE SCREW
Model Number VSF4012
Medical Device Problem Codes Mechanical Problem (1384); Failure to Osseointegrate (1863); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs were received depicting the event.It is confirmed that the two screws at c7 appear to have partially backed out of the plate.No product was returned, no product information was given, and no further evaluation of the product can be completed at this time.Unknown factors include: patient activity at the time or prior to the event, patient bone quality, the degree of spinal instability, patient compliance with post-operative care instructions, or if the patient sustained a fall/impact of any sort.There was a two year duration to failure.Internal fixation appliances are load sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.The root cause in this event cannot be determined.
 
Event or Problem Description
Reportedly the initial three level acdf surgery (c5-c7) was performed in 2016.On (b)(6) 2018, radiographic imaging depicted two screws at c7 had backed out of the plate.Revision surgery is planned but the plate currently remains in the patient.

Brand Name
VENUS ACP
Common Device Name
ANTERIOR CERVICAL PLATE SCREW
Manufacturer (Section D)
SPINAL ELEMENTS
1755 west oak parkway
marietta GA 30062
MDR Report Key7910563
Report Number1067095-2018-00008
Device Sequence Number1399890
Product Code KWQ
UDI-Device Identifier00840916118815
UDI-Public00840916118815
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K103137
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVSF4012
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2018
Initial Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR